Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2005, 2:26 PM CDT for Christian County, Missouri. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2005, 2:26 PM CDT (19:26 UTC)
- Expired
- Jul 10, 2005, 2:48 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:29 PM CDT | HAIL 0.25 | 1 N Clever, MO | VERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED VISIBILITIES TO LESS THAN 1/16 OF A MILE. |
| Jul 10, 2:30 PM CDT | TSTM WND DMG | Clever, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES IN THE COMMUNITY OF CLEVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 101926 SVRSGF MOC043-102015- /O.NEW.KSGF.SV.W.0149.050710T1926Z-050710T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 315 PM CDT. * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEVER...OR 16 MILES WEST OF OZARK...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BILLINGS BY 245 PM CDT. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3699 9343 3710 9340 3710 9361 3699 9361 $$ BOOKBINDER
1 follow-up statement
000 WWUS53 KSGF 101948 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT SUN JUL 10 2005 MOC043-101958- /O.CAN.KSGF.SV.W.0149.000000T0000Z-050710T2015Z/ CHRISTIAN MO- 248 PM CDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHRISTIAN COUNTY HAS BEEN CANCELLED... AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS COLLAPSED AND WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS OF 20 TO 30 MPH WILL CONTINUE ACROSS WESTERN CHRISTIAN COUNTY BETWEEN CLEVER AND BILLINGS THROUGH 3:30 PM. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3699 9343 3710 9340 3710 9361 3699 9361 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:01 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 10, 1:01 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT SUN JUL 10 2005 .PUBLIC AND AVIATION DISCUSSION... 12Z SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE CONTENT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO SOUTHERN MISSOURI. UPDATED THE GRIDS AND ZONES TO REFLECT THIS ACTIVITY. IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD AIRPORT. JOPLIN REMAINS POSITIONED IN THE DRY AIRMASS...THEREFORE THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE NEXT 24 HOURS. ITS BECOMING MORE LIKELY THAT AREAS OF SOUTH CENTRAL AND CENTRAL MISSOURI WILL BE IMPACTED BY PRECIPITATION FROM THE REMNANTS OF HURRICANE DENNIS. DETAILS WILL BE MENTIONED IN THE AFTERNOON FORECAST DISCUSSION COMING OUT IN ABOUT AN HOUR AND A HALF. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Jul 10, 12:50 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SUN JUL 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AREAS OF THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: INCREASING MOISTURE CONTENT ALONG WITH AFTERNOON DESTABILIZATION WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI. THE WESTERN EDGE OF THIS ACTIVITY IS STILL QUESTIONABLE...HOWEVER...IT APPEARS AS THOUGH PRECIPITATION IS POSSIBLE AS FAR WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD TO VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION WILL BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND CONTINUE INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 10, 1:57 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT SUN JUL 10 2005 MOZ090-095-102000- CHRISTIAN-GREENE- 157 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES UNTIL 300 PM CDT... AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL BE... NEAR CLEVER BY 205 PM CDT. 5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT. NEAR BILLINGS BY 235 PM CDT. SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 44 min |
| Jul 10, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.